MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS
Model Number FG-55D
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the tubes of the basket were broken and accumulated.The customer intended to use the device to remove foreign bodies from patient's bronchial tubes.The subject device was sent to an olympus service center for evaluation.During inspection and testing, the basket could not be closed.This report is being submitted for the malfunction found during evaluation (unable to close basket).There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
Device manufacturer date: device was manufactured in may 2021.Specific date of manufacture was not available.During inspection and testing, the basket could not be closed.When the device was received, the grasping portion was closed.The tube was compressively buckled near the black tube.The grasping portion could not be closed by pushing the ring.When the ring was operated by holding the buckled area after the tube was straightened, the grasping portion could not be opened.No deformities were found in the grasping portion and there was not foreign material adhered to the grasping portion.A review of the device history record found no deviations that could have caused or contributed to the damage to the tube.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it can be inferred that either the products did not meet the specifications or device handling might have contributed to the damage to the tube.If the reported event was caused by a product that did not meet specifications, the likely cause may be a force to open and close the basket was greater than the standard value, therefore, a compression force was applied to the tube when operating the basket, the tube buckled compressively near the black tube, and further operation of the device broke the tube.If the reported event was caused by device handling, it is likely that the tube was bent at an acute angle, the ring was operated and the sliding resistance between the tube and operation wire increased causing compressive buckling of the tube.Further operation of the device in that condition broke the tube.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: "do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion." "never use excessive force to open or close the grasping portion.This could damage the instrument." "when the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body." olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15513414
Report Number9614641-2022-00389
Device Sequence Number5069826
Product Code KTI
UDI-Device Identifier04953170375071
UDI-Public04953170375071
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-55D
Device Lot Number15K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown